(TMI) That time of the month is a nightmare.

posted 3 years ago in Wellness
Post # 3
Member
1248 posts
Bumble bee

I have no experience with IUD, so my comment is with reservation. It seems the IUD may be contributing to or causing your problem.  Normally I would recommend red raspberry leaf tea. However, I have no clue if it is safe with copper IUD.

Post # 4
Member
487 posts
Helper bee
  • Wedding: February 2014

@CorvusCorax:  At lot of times women just have a really heavy flow :/

 

If it’s something you think your IUD ight be contributing to, I would definitely talk about different birth control methods. There are other options.

 

I would go back to the doctor, or seek a second opinion. Especially if this is something that started after the IUD was placed.

Post # 6
Member
487 posts
Helper bee
  • Wedding: February 2014

@CorvusCorax:  Not to the best of my knowledge, but I would make sure to ask the doctor about your iron levels. I’m sorry you’re dealing with this, my period is hell on me so I understand :/

Post # 7
Member
2203 posts
Buzzing bee
  • Wedding: June 2017

The only things I’ve heard that help are hormonal BC and possibly lots of exercise.

Post # 8
Member
845 posts
Busy bee
  • Wedding: June 2013

@CorvusCorax:  What about using the fertillity awareness method? And/or condoms?

I have heard that heavy periods are a rough side effect of the coppper IUD. 

Post # 10
Member
944 posts
Busy bee
  • Wedding: September 2013

@CorvusCorax:  lots of exercise and a change in diet can dramatically change your flow. 

 

Any changes in diet reducing sugar and gluten should contribute to an easier and possibly shorter period!

Post # 11
Member
1882 posts
Buzzing bee
  • Wedding: September 2014

@CorvusCorax:  my sister’s BFF is a naturopathic doctor and has recommended dandelion tea for my extreme menstrual symptoms. I am currently on the pill, but when I’m not, it does help with some if my symptoms. 

Post # 12
Member
268 posts
Helper bee
  • Wedding: May 2015

@CorvusCorax:  I actually have this same exact problem as did my roomate in college. Neither of us were on any form of birth control at the time. However for both of us the flow would start our super light then on the last 2 days it would just be super super heavy. I have to use a super tampon plus pads on the last 2 days. I asked my OBGYN about this before he said that is normal and just happens that way for some people. When I was on hormonal birth control my periods usually lasted about 3-4 days and were super light, after I went off they would last 7 days and the last 2 days would be super heavy. I have heard though that the IUD can cause heavy periods, I would talk to the OBGYN about it.

Post # 13
Member
312 posts
Helper bee
  • Wedding: September 2014

@CorvusCorax:  Not saying this is fibroids, but your symptoms certainly match. If this IS fibroids, it’s just going to get gradually worse, unless you take action. In your shoes, I’d find a doc willing to give a transvaginal ultrasound, to rule out fibroids and cysts as culprits.

There is a medication combo that doctors can give you to reduce the volume of your period: tranexamic acid, which reduces blood flow, and mefenamic acid, which is an NSAID. In many countries you can find both in a single tablet; I think in the U.S. docs prefer to prescribe them separately.

(Finally, if you find out it IS fibroids, come back and PM me. I’m a tremendously happy camper these days — light tampons are too “heavy duty” for me. But once upon a time, I could have written your post. I’ll be happy to share more detes if you need them.)

Post # 15
Member
2884 posts
Sugar bee
  • Wedding: March 2013

ive been asking about the copper iud for my post baby birth control plan. My doctor warned me that for some women very heavy flow and cramping are part of the associated symptoms and it looks like you are one of the unlucky ones. doesnt seem like there is anything to reduce flow unfortunately 🙁

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors